Doctor insights on:
Medicine For Lovastatin Allergy
Mevacor allergy: Mevacor (Lovastatin) is a statin used to treat high cholesterol & triglyceride levels. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: http://www.rxlist.com/mevacor-side-effects-drug-center.htm ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
I have 2 kind of medicine for cholesterol I was wondering if it was the same thing. There name are ATORVASTATIN and LOVASTATIN.?
Mevacor (lovastatin): Hypersensitivity to any component of med. Active liver disease or unexplained persistent elevations of serum transaminases . Concomitant administration with strong CYP3A4 inhibitors (e.g., itraconazole, ketoconazole, posaconazole, voriconazole, HIV protease inhibitors, boceprevir, telaprevir, erythromycin, clarithromycin, telithromycin, nefazodone, and cobicistat-containing products. See: ...Read more
Yes: Any drug in this class "statins", used for high cholesterol, can have side effects. Even a usual dose can cause liver inflammation, muscle inflammation and muscle weakness. In general, these are safe and effective drugs- on the market for a long time. Monitoring by your doctor is important for both safety and efficacy. ...Read more
MANY....: Statin drugs such as Mevacor (lovastatin) are way overprescribed &cause muscle weakness, cramps, and weakness, but also cause joint pain, mental slowing, depression, aggressive behavior, and are now implicated in causing cancers, alzheimers, parkinsons disease. Be sure you are taking coq10 100-200mg a day while on a med like this. Read "the great cholesterol con". Huge controversy that most don't know about. ...Read more
Supplements: Some people use red yeast rice. Caution in the world of supplements: it is not as well regulated as the pharma is, so the consumer can not be guaranteed that they are really getting what is stated on the bottle . The active ingredient in red yeast rice is Lovastatin anyway. ...Read moreSee 1 more doctor answer
STATINS: Crestor (rosuvastatin) is one of the newer statins and requires a lower dosage to block coenzyme a , because it is lipophilic. It is more expensive than lovastain, but has less side effects. To minimize side effects, patients on statins need to take Coenzyme Q10 or UBIQUINOL( the active version of COQ10.(REJUVENATION-SCIENCE.COM) ...Read more
Same as most statins: Lovastatin is a member of the statin family of cholesterol lowering agents. It has potentional side effects of muscle damage and pain. If its severe it can cause rhabdomyolysis. The byproduct of muscle damage ( cpk) "cloggs" the kidneys and shuts them down . This is usually at very high doses and with other meds added . The higher the dose , pts with sick livers , and renal failure may be more susep. ...Read more
Nutri Bullet: The only nutri bullet i know is a food extractor -- you can supposedly make nutritious drinks from vegetables and such with it. This would be fine to use, but if you're looking to spend money on a product like that you might want to shop around for products from companies that have been operating longer. I agree with telling your doctor about changes you're making, also. ...Read moreSee 1 more doctor answer
Lova ok with veggies: Lovastatin is one of our oldest and safest statin drugs, medications which inhibit the production of cholesterol in the liver and reduce blockage in arteries. 10 mg is a small dose. Eating a healthy diet low in saturated fat is recommended while taking lovastatin, and including fruits and vegetables is not only OK, it is advisable. Enjoy them! ...Read more
Why does lovastatin require that I take it with a meal while other cholesterol medications don't?
Better absorption: Lovastatin is a relatively week and short-acting medication compared to some of the other drugs in its class. Certain measures can improve its efficacy including taking in it the evening (so that it is working during the time that our body manufactures cholesterol) and taking it with a low fiber meal (to enhance absorption and serum levels of the drug). ...Read more
I am a woman aged 53. My LDL is 5.6 and triglycerides is 1.2 and HDL is 2.3 mmol/l. Would you advice me to take lovastatins?
Maybe (not) . . .: I don't know enough about you. 1st, calculate your 10yr risk for heart attack (http://cvdrisk.Nhlbi.Nih.Gov/calculator.Asp). If your risk <10%, then focus on TLC (therapeutic lifestyle changes: http://www.Nhlbi.Nih.Gov/health/public/heart/chol/chol_tlc.Pdf) to achieve goal LDL <4.1mmol/l (160mg/dl). If risk >20%, then yes, statins are indicated to achieve goal LDL <2.6mmol/l (100mg/dl). ...Read more
Possible: Any dose of a cholesterol medication can cause muscle issues but is less common than reports in the media. Your doctor can do some lab work to make sure the medication is not causing a harmful side effect for you that would need you to stop it. Don't stop your medicine without speaking to your doctor first .There are other choices to help cholesterol if needed ...Read more
I have been having severe headaches since i started taking lovastatin, could this be a side effect?
LOVASTATIN: It is not clear. If this is the case, you should ask your physician to stop it and see if the headaches resolve. ...Read more
No, but: Metromine is chlorpheniramine, a systemic antihistamine. It does not cause muscle cramps. Lovastatin, a "statin" (an hmg reductase co-enzyme inhibitor) also doesn't cause muscle cramps but can cause diffuse, flu-like, muscle aching. Lowering the dose often relieves it. A 2 week drug holiday can help determine if it's contributing to muscle pain if you're uncertain. ...Read more
Mevacor (lovastatin): See: http://www.drugs.com/sfx/mevacor-side-effects.htmlGet a more detailed answer ›